Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Headache after reducing Abilify dosage. Taking Atenolol also now. How long will it take to work?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions

I was taking ABilify and was able to reduce my dose. Now I have daily headaches. My doctor has added atenolol , how long would it take before it helps. I take 25 mg bid. I also have increased my abilify back to what it was before the headaches started.

Posted Wed, 12 Sep 2012 in Headache and Migraines
Answered by Dr. Raju A.T 8 minutes later

Thanks for your query.

Abilify (Aripiprazole) is an atypical antipsychotics with additional antidepressant who's dose reduction should always be gradual and tapering.

If the drug is stopped or dose reduced abruptly or over a short period of time it does present with side effects like headache , dizziness , mood disturbances etc.

Since you have restarted the same dose ,headache will soon subside within 2 or 3 days.Atenolol also reduces numerous side effects the drug Abilify is known to cause.

Hope I answered your query.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor